Advertisement

A Class of Conformal Curves on Spherically Symmetric Spacetimes

  • Juan A. Valiente KroonEmail author
  • Christian Lübbe
Conference paper
Part of the Springer Proceedings in Physics book series (SPPHY, volume 157)

Abstract

A class of curves with special conformal properties (conformal curves) is studied on the Reissner–Nordström spacetime. It is shown that initial data for the conformal curves can be prescribed so that the resulting congruence of curves does not contain any conjugate points in the domain of outer communication of the spacetime and extend smoothly to future and past null infinity. The results of this analysis are expected to be of relevance for the discussion of the Reissner–Nordström and other spherically symmetric spacetimes as solutions to the conformal field equations and for the numerical global evaluation of static black hole spacetimes.

References

  1. 1.
    Griffiths, J., Podolský, J.: Exact Space–Times in Einstein’s General Relativity. Cambridge Monographs on Mathematical Physics (Cambridge University Press, Cambridge, New York (2009)CrossRefzbMATHGoogle Scholar
  2. 2.
    Hawking, S., Ellis, G.: The Large Scale Structure of Space–Time. Cambridge Monographs on Mathematical Physics (Cambridge University Press, Cambridge (1973)CrossRefzbMATHGoogle Scholar
  3. 3.
    Friedrich, H.: Gravitational fields near space-like and null infinity, J. Geom. Phys. 24, 83 (1998). doi:  10.1016/S0393-0440(97)82168-7
  4. 4.
    Friedrich, H.: Conformal Einstein evolution. In: Friedrich, H., Frauendiener, J. (eds.) The Conformal Structure of Space–Time: Geometry, Analysis, Numerics. Lecture Notes in Physics, vol. 604, pp. 1–50. Springer, Berlin, New York (2002)CrossRefGoogle Scholar
  5. 5.
    Friedrich, H.: Conformal geodesics on vacuum spacetimes. Comm. Math. Phys. 235, 513 (2003). doi:  10.1007/s00220-003-0794-8
  6. 6.
    Friedrich, H., Schmidt, B.: Conformal geodesics in general relativity. Proc. R. Soc. London, Ser. A 414, 171 (1987)ADSCrossRefzbMATHMathSciNetGoogle Scholar
  7. 7.
    Friedrich, H.: Smoothness at null infinity and the structure of initial data. In: Chruściel, P., Friedrich, H. (eds.) The Einstein Equations and the Large Scale Behavior of Gravitational Fields: 50 Years of the Cauchy Problem in General Relativity, pp. 121–203. Birkhäuser, Basel (2004)CrossRefGoogle Scholar
  8. 8.
    Lübbe, C., Valiente Kroon, J.: The extended conformal Einstein field equations with matter: the Einstein–Maxwell field. J. Geom. Phys. 62, 1548 (2012). doi:  10.1016/j.geomphys.2012.01.009
  9. 9.
    Friedrich, H.: On the global existence and the asymptotic behaviour of solutions to the Einstein–Maxwell–Yang–Mills equations. J. Differ. Geom. 34, 275 (1991)zbMATHMathSciNetGoogle Scholar
  10. 10.
    Lübbe, C., Valiente Kroon, J.: A class of conformal curves in the Reissner–Nordström spacetime (2013). ArXiv e-prints arXiv:1301.5458 [gr-qc]
  11. 11.
    Kruskal, M.: Maximal extension of Schwarzschild metric. Phys. Rev. D 119, 1743 (1960). doi: 10.1103/PhysRev.119.1743
  12. 12.
    Zenginoğlu, A.: A conformal approach to numerical calculations of asymptotically flat spacetimes. Ph.D. thesis, Max Planck Institute for Gravitational Physics (AEI) and University of Potsdam, Potsdam (2006)Google Scholar
  13. 13.
    Dafermos, M.: Stability and instability of the Cauchy horizon for the spherically symmetric Einstein–Maxwell-scalar field equations. Ann. Math. 158, 875 (2003). doi:  10.4007/annals.2003.158.875
  14. 14.
    Dafermos, M.: The interior of charged black holes and the problem of uniqueness in general relativity. Comm. Pure Appl. Math. LVIII, 0445 (2005). doi:  10.1002/cpa.20071
  15. 15.
    Schmidt, B., Walker, M.: Analytic conformal extensions of asymptotically flat spacetimes. J. Phys. A: Math. Gen. 16, 2187 (1983). doi:  10.1088/0305-4470/16/10/015
  16. 16.
    Dafermos, M., Rodnianski, I.: Lectures on black holes and linear waves (2008). ArXiv e-prints 0811.0354[gr-qc]
  17. 17.
    Valiente Kroon, J.: Global evaluations of static black hole spacetimes (2012). (In preparation)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2014

Authors and Affiliations

  1. 1.School of Mathematical SciencesQueen Mary University of LondonLondonUK
  2. 2.Department of MathematicsUniversity College LondonLondonUK

Personalised recommendations